Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Strattera for 3 days Lis

Posted by Viridis on July 15, 2003, at 1:39:33

In reply to Strattera for 3 days, posted by Lis on July 13, 2003, at 20:18:29

It could be that you started at too high a dose. I was fine with 25 mg, then moved to 40 and had some side effects, including loss of appetite and nausea, plus stiff neck and dry mouth. That went away in about a week. Then I tried 65 mg and felt a bit dizzy and spacey, but that went away pretty fast too. Now I'm feeling better and more focused, and all that remains of the side effects is a slightly dry mouth.

I've taken a fair number of psychiatric meds, and I always ease up the dose slowly. They can take a while to get used to, and some I could never get used to. But if Strattera is already showing benefits for you (as it has for me) then I'd stick with it and just be cautious about the dosing. A lot of doctors don't seem to get this, and will push a high dose from the start, when a gradual approach would work better and minimize the side effects.

No one knows for sure about the long-term effects of these meds, but very few (except some of the antipsychotics) seem harmful so far. The flip side is that anxiety and depression can be very hard on your mental and physical health, and there's good evidence that those can have negative long-term consequences. We don't know the long-term effects of the newer cholesterol-lowering drugs either, but we certainly understand the dangers of having high cholesterol in the long term.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Viridis thread:133458
URL: http://www.dr-bob.org/babble/20030714/msgs/241958.html